MAUDE Adverse Event Report: B. BRAUN MEDICAL INC OUTLOOK®; INFUSION PUMP

B. BRAUN MEDICAL INC OUTLOOK®; INFUSION PUMP
Model Number 621-100ES
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved is pending evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: while infusing, the pump was found to have smoke coming from the pump itself and it was hot to the touch.The infusion was stopped.It was indicated there was a small amount of smoke observed at the back of the pump with a burnt electrical odor.Vancomycin 1 gram reconstituted in 250ml of 0.9% sodium chloride was infusing at the time.The volume to be infused was 250ml at a rate of 167ml/hr.There was no injury to the patient.
 
Additional Manufacturer Narrative
(b)(4).The device involved was received for evaluation.The incoming battery measured 1.6v.The failed 12v battery was replaced.The log review shows on (b)(6) 2018 and 9:23am a dc power-on and at 9:28am an infusion start of 167ml/hr and 264ml.At 9:28am a low battery warning occurred.On (b)(6) 2018 and 6:01am the pump powered-on with se 75, 123, indicating a previous unexpected pump power down.If additional pertinent information becomes available a follow-up report will be filed.
 
Event or Problem Description

Brand Name
OUTLOOK®
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key7447683
Report Number1641965-2018-00003
Device Sequence Number11204762
Product Code FRN
UDI-Device Identifier04046964186516
UDI-Public(01)04046964186516
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K994375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-100ES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2018
Supplement Date Received by Manufacturer03/25/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1